Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A characterization of compact groups


Author: David L. Johnson
Journal: Proc. Amer. Math. Soc. 74 (1979), 381-382
MSC: Primary 43A20
DOI: https://doi.org/10.1090/S0002-9939-1979-0524322-8
MathSciNet review: 524322
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the group algebra $ {L^1}(G)$ of a locally compact group G is an ideal in the bidual $ {L^1}{(G)^{ \ast \ast }}$ of $ {L^1}(G)$ (equipped with Arens product) if and only if G is compact.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A20

Retrieve articles in all journals with MSC: 43A20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0524322-8
Keywords: Group algebra, Arens product, weakly almost periodic function, dual $ {C^\ast}$-algebra
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society